If the eyes themselves are red, then dry eye may be the culprit. But if its the eyelids, then its likely due to subtle inflammation of the eyelids post surgery. This will improve with time. Patience is key!
After Eyelid Bleplaroplasy my Eyelids Became Red with Veins What Do I Do?
Doctor Answers (6)
Lower Eyelid Redness following Blepharoplasty
It is not unusual to see some increased redness of the lower eyelids following blepharoplasty. This is probably due to interruption of some venous drainage patterns with the surgery. I would expect this to resolve spontaneously with some time.
This is not really a normal or expected finding after eyelid surgery.
Dilation of the conjunctival vessels suggests a dry eye. The treatment starts with a through assessment by an oculoplastic surgeon or general ophthalmologist. Often artificial tears and ointment at bedtime is recommended to increase the hydration of the cornea. Typically symptoms are at their worst for 6 weeks after surgery before subsiding. Occasionally due to aggressive surgery, dry eye may be permanent in which case other management approaches will be considered.
You might also like...
Redness of eyelids after blepharoplasty
This occurs quite commonly and is not a complication of blepharoplasty, as much as it is an expected finding. Most of the redness, which you rightly attribute to dilation of eyelid veins, will largely resolve with time.
Redness in eyes
It is very common to have injected vessels in the eyes just after blepharoplasty. This usually gets better with time and can often benefit from proper lubrication. Speak to your doctor.
Red veins in our eyes after eyelid surgery
This is common, particularly after a lower lid lift called a transconjuctival blepharoplasty. This is when the incision is made on the snide of the lower lid. Time will take car of this problem. If there is an infection, then you will need antibiotic/cortisone drops, and you should seek help from your doctor. Otherwise, time will take care of that problem. If you have dry eyes, use lubricant drops such as Refresh or other brands.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.